Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 225, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 2, 2002, 1:35 PM CDT for Franklin Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2002, 1:35 PM CDT (18:35 UTC)
- Expired
- Jul 2, 2002, 2:05 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Franklin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WUUS54 KJAN 021835 SVRJAN LAC041-021905- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 134 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN PARISH IN NORTHEAST LOUISIANA * UNTIL 205 PM CDT * AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER FRANKLIN PARISH...OR ABOUT 9 MILES NORTHEAST OF WINNSBORO...MOVING NORTHEAST AT 5 MPH. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3231 9174 3220 9161 3226 9153 3239 9162
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:00 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 2, 12:00 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1200 PM CDT TUE JUL 2 2002 UPDATED ZONES TO INCREASE POPS AND MAX TEMPS IN THE NORTHEAST ZONES. TEMPS ARE ALREADY IN THE LOWER 90S AND WITH GOOD HEATING...AROUND 95 SOUNDS LIKE A GOOD BET. ALSO...GOOD CU FIELD HAS DEVELOPED OVER NORTHWEST AL AND NORTHEAST MS...THIS IS WHERE CONDITIONS ARE VERY UNSTABLE WITH 4000 J/KG AND LIS RANGE FROM -6 TO -8. NO SURFACE FEATURES FOR CONVECTION TO ORGANIZE UPON...SO WILL KEEP POPS IN THE SCATTERED RANGE. .JAN... AR...NONE. LA...NONE. MS...NONE. 32
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.